Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 66, NWS Boston/Norton, MA

July 29, 2013Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 3:36 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 3:36 PM EDT (19:36 UTC)
Expired
Jul 29, 2013, 4:15 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS51 KBOX 291936
SVRBOX
MAC017-027-292015-
/O.NEW.KBOX.SV.W.0066.130729T1936Z-130729T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 335 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHBRIDGE...AND 
  WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRAMINGHAM...MARLBOROUGH...NATICK...MILFORD...HUDSON...
  WESTBOROUGH...GRAFTON...SUDBURY...ASHLAND...NORTHBRIDGE...
  HOPKINTON...HOLLISTON...UXBRIDGE...SOUTHBOROUGH...MILLIS...UPTON...
  HOPEDALE...MENDON...DOVER AND SHERBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4225 7130 4225 7133 4223 7133 4221 7135
      4219 7138 4219 7140 4218 7141 4218 7144
      4216 7148 4214 7148 4208 7158 4215 7168
      4240 7149
TIME...MOT...LOC 1935Z 221DEG 20KT 4215 7163 
$$

JWD
3 follow-up statements
923 
WWUS51 KBOX 291947
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT MON JUL 29 2013

MAC017-027-292015-
/O.CON.KBOX.SV.W.0066.000000T0000Z-130729T2015Z/
MIDDLESEX MA-WORCESTER MA-
347 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL MIDDLESEX AND SOUTHEASTERN WORCESTER COUNTIES...

AT 346 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER MILFORD...MOVING NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...NATICK...MILFORD...ASHLAND...HOPKINTON...HOLLISTON...
MILLIS...UPTON...HOPEDALE...MENDON AND SHERBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4225 7130 4225 7133 4223 7133 4219 7138
      4219 7140 4218 7141 4218 7144 4216 7148
      4214 7148 4211 7158 4218 7163 4233 7143
TIME...MOT...LOC 1946Z 237DEG 17KT 4215 7156 

$$

JWD
610 
WWUS51 KBOX 291956
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT MON JUL 29 2013

MAC017-027-292015-
/O.CON.KBOX.SV.W.0066.000000T0000Z-130729T2015Z/
MIDDLESEX MA-WORCESTER MA-
356 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL MIDDLESEX AND EASTERN WORCESTER COUNTIES...

AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED OVER HOLLISTON...AND WAS MOVING NORTHEAST AT 35 MPH.

RADAR INDICATED THE STORM MAY BE WEAKENING...BUT IS STILL CAPABLE OF 
PRODUCING WIND DAMAGE AND BRIEF DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...NATICK...MILFORD...ASHLAND...HOPKINTON...HOLLISTON...
MILLIS...DOVER AND SHERBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&

LAT...LON 4225 7130 4225 7133 4223 7133 4219 7138
      4219 7140 4218 7141 4217 7149 4216 7150
      4216 7155 4221 7156 4233 7143
TIME...MOT...LOC 1955Z 234DEG 29KT 4221 7148 

$$

JWD
608 
WWUS51 KBOX 292007
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT MON JUL 29 2013

MAC017-027-292015-
/O.CON.KBOX.SV.W.0066.000000T0000Z-130729T2015Z/
MIDDLESEX MA-WORCESTER MA-
407 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL MIDDLESEX AND EXTREME EASTERN WORCESTER COUNTIES...

AT 406 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR MILFORD...AND WAS MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...NATICK...MILFORD...ASHLAND...HOPKINTON...HOLLISTON...
MILLIS AND SHERBORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4226 7135 4224 7134 4222 7134 4219 7138
      4219 7140 4218 7141 4217 7149 4216 7150
      4221 7152 4230 7142
TIME...MOT...LOC 2006Z 227DEG 15KT 4219 7146 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:36 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 3:36 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT MON JUL 29 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE
BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER
WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM
APPROACHES NEW ENGLAND THU AND FRI WITH SHOWERS LIKELY. COOLER AND
MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
330 PM UPDATE...
WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE
MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL
MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS
REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS
MAKE IT IN OR DIURNAL HEATING DIMINISHES.

TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND
LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A
COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE
EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR
ARRIVING OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE
OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO
SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB
TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER
TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING.
DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR
SEVERAL WEEKS.

TUESDAY NIGHT...
HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES
AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER
60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

* TEMPS AT OR SLIGHTLY COOLER THAN NORMAL
* SHOWERS LIKELY LATE THU INTO FRI
* NEXT WEEKEND IS TRENDING COOLER BUT MAINLY DRY

SYNOPTIC OVERVIEW...

GOOD MODEL AGREEMENT AMONG THE ECENS AND GEFS ENSEMBLES ON THE
NORTHERN STREAM JET REMAINING AMPLIFIED AND SUPPRESSED ACROSS THE
GREAT LAKES AND NEW ENGLAND THIS PERIOD. THIS WILL RESULT IN A STORM
TRACK ACROSS OR SOUTH OF THE REGION...YIELDING AN ACTIVE WEATHER
PATTERN FOR THE AREA BUT CONFINING ANY SEVERE WEATHER THREAT AND
EXCESSIVE HEAT WELL SOUTH AND SOUTHWEST OF NEW ENGLAND. THIS IS
SUPPORTED BY LATEST TELECONNECTIONS WITH NAO AND AO REMAINING WEAKLY
NEGATIVE DURING THIS FORECAST PERIOD.

SENSIBLE WEATHER...

WED...

RIDGE OF HIGH PRES CREST OVER THE REGION AROUND 12Z...THEN SLIPPING
OFFSHORE. THIS WILL RESULT IN A COOL START BUT TEMPS WILL REBOUND
QUICKLY AS STRONG JULY SUNSHINE COMBINES WITH WEAK WARM AIR
ADVECTION AS RETURN FLOW GETS UNDERWAY. DEW PTS WILL INCH UPWARD
ESPECIALLY ALONG THE SOUTH COAST...BUT STILL ANOTHER GEM OF A DAY
WITH PLENTY OF SUNSHINE AND COMFORTABLE TEMPS AND HUMIDITY.

THU/FRI...

NEXT SHORT WAVE AND ATTENDING FRONTAL BOUNDARY APPROACHES THE REGION
LATE THU INTO FRI. FAIRLY AMPLIFIED TROUGH WITH NEGATIVE TILT. ALL
MODELS ESPECIALLY THE ECMWF SUGGEST THIS STRONG FORCING FOR ASCENT
WILL INDUCE A FRONTAL WAVE AND TRACK ALONG OR SOUTH OF NEW ENGLAND.
MORE LIKE A COOL SEASON EVENT THAN A TYPICAL SUMMER FRONTAL SYSTEM.
MODELS ALSO ADVERTISING SOME ELEVATED INSTABILITY ALONG WITH GOOD
MOISTURE ADVECTION AS PWATS CLIMB ABOVE 1.5 INCHES. ALL OF THESE
ATTRIBUTES SUGGEST A RISK FOR ENHANCED QPF. AS FOR TIMING...
SURPRISINGLY AT THIS TIME RANGE ENSEMBLES AND DETERMINISTIC GUID IN
GOOD AGREEMENT WITH HIGHEST PROBABILITY OF RAIN/SHOWERS FROM LATE
THU INTO EARLY FRI. IN FACT 00Z GEFS ENSEMBLES OFFERING LIKELY POPS
DURING THIS TIME PERIOD. TEMPS HERE WILL LIKELY BE ON THE COOL SIDE
GIVEN CLOUD COVER/RAIN AND ESPECIALLY IF SURFACE WAVE TRACKS SOUTH
OF THE REGION.

SAT/SUN...

ECENS AND GEFS ENSEMBLES BOTH HAVE POLAR VORTEX MOVING EQUATORWARD
INTO SOUTH-CENTRAL QUEBEC WITH HEIGHTS OVER NEW ENGLAND DIPPING TO
MINUS 2 STANDARD DEVIATIONS FROM CLIMO! THIS WILL SUPPORT COOLER
TEMPS. DETERMINISTIC RUNS OF THE GFS AND ECMWF ARE EVEN MORE ROBUST.

AS FOR PRECIP...PATTERN SUGGEST DRY WEATHER WITH STORM TRACK
SUPPRESSED SOUTH OF NEW ENGLAND. HOWEVER GIVEN COLD AIR ALOFT CAN/T
RULE OUT ISOLATED DIURNAL SHOWER/TSTM ESPECIALLY HIGHER TERRAIN.

FOR NEXT WEEK ALL MODEL GUID INDICATING POTENTIAL RECORD COOL TEMPS
FOR NEW ENGLAND AS POLAR VORTEX MAY CONTINUE TO DIG SOUTHWARD
THROUGH QUEBEC.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS
THROUGH TONIGHT OVER CAPE/ISLANDS.

THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA
AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA.

TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP
OVER ACK THIS EVENING.

MON AND MON NIGHT...HIGH CONFIDENCE VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO
SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUE AND WED...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. SEABREEZES
LIKELY WED.

THU AND FRI...A PERIOD OF MVFR/IFR POSSIBLE ALONG WITH SHOWERS
LIKELY. HIGH CONFIDENCE ON SHOWERS BUT LOWER CONFIDENCE ON EXACT CIG
AND VSBY CATEGORIES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE.

FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS
AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WED...FINE BOATING WEATHER WITH HIGH PRES IN CONTROL OF THE
NORTHEAST. TRANQUIL SEAS GIVEN LIGHT WINDS AND SMALL SWELLS. GOOD
VSBY AS WELL.

THU AND FRI...STRONG FRONTAL SYSTEM AND SURFACE WAVE LIKELY WITH LOW
TRACKING ALONG OR NEAR SOUTHERN NEW ENGLAND COAST. SHOWERS AND FOG
WILL YIELD POOR VSBY. LOW CONFIDENCE ON WIND FORECAST GIVEN
UNCERTAINTY ON EXACT TRACK AND INTENSITY OF LOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...NOCERA
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERA
Hazardous weather outlook, Jul 29, 3:55 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT MON JUL 29 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270>273-300800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO
60 NM OFFSHORE-
OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE-
OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM
OFFSHORE-
OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM
OFFSHORE-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 29, 12:00 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT MON JUL 29 2013

MAZ013-016-RIZ001-002-291645-
EASTERN NORFOLK MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
1200 PM EDT MON JUL 29 2013

...THUNDERSTORMS WITH TORRENTIAL RAINFALL FORMING IN NORTHWEST RHODE
ISLAND AND NEARBY EASTERN MASSACHUSETTS...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS ALONG FROM NEAR MEDWAY TO NEAR
FOSTER...WHICH WAS MOVING NORTHEAST AT 20 MPH.

RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL PRODUCE MINOR FLOODING
AS THESE STORMS HEAD INTO THE NORTHERN SUBURBS OF PROVIDENCE...AND
SOUTHWEST SUBURBS OF BOSTON THROUGH 1 PM.

THOSE OUTDOORS SHOULD GET INSIDE WHEN THESE STORMS APPROACH. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...FRANKLIN...BLACKSTONE...NORTH SMITHFIELD...WRENTHAM...
NORWOOD...PLAINVILLE...SMITHFIELD...CUMBERLAND...LINCOLN...WALPOLE
AND NORFOLK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4178 7176 4215 7137 4225 7106 4200 7132
      4198 7138 4194 7138 4182 7151
TIME...MOT...LOC 1553Z 240DEG 18KT 4212 7138 4182 7171

JWD
Special weather statement, Jul 29, 12:35 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 29 2013

MAZ013-016-017-291715-
NORTHERN BRISTOL MA-EASTERN NORFOLK MA-WESTERN NORFOLK MA-
1235 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NORWOOD TO NEAR CUMBERLAND RHODE ISLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR...
AND POSSIBLY WIND GUSTS UP TO 40 MPH...AS THEY MOVE ACROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 130 PM.

LOCATIONS IMPACTED INCLUDE...
NORTH ATTLEBOROUGH...WRENTHAM...NORWOOD...MILTON...PLAINVILLE...
MANSFIELD...CANTON...SHARON...WALPOLE AND FOXBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR MINOR STREET AND HIGHWAY FLOODING...AS WELL AS POOR
VISIBILITY. THIS INCLUDES THE STRETCH OF INTERSTATE 95 BETWEEN
MANSFIELD AND ROUTE 128.

THOSE OUTDOORS SHOULD GET INSIDE OR IN A VEHICLE WHEN THE STORMS
APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4197 7126 4196 7138 4202 7138 4202 7141
      4226 7115 4223 7113 4225 7111 4226 7111
      4226 7097
TIME...MOT...LOC 1630Z 230DEG 20KT 4222 7117 4196 7147

JWD
Special weather statement, Jul 29, 1:32 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT MON JUL 29 2013

MAZ016-019-291815-
EASTERN PLYMOUTH MA-EASTERN NORFOLK MA-
132 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORM ON THE SOUTH SHORE...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAINTREE...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR AS
IT HEADS TOWARD WEYMOUTH...HINGHAM AND HULL BEFORE 230 PM. STORMS
SHOULD REMAIN TO THE SOUTH OF THE HARBOR ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ON PARTS OF
THE SOUTH SHORE. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4216 7098 4217 7098 4217 7101 4221 7105
      4225 7098 4223 7095 4225 7096 4226 7090
      4225 7088 4227 7088 4225 7087 4226 7085
      4230 7088 4227 7085 4225 7077
TIME...MOT...LOC 1727Z 235DEG 14KT 4220 7097

JWD
Local storm report, Jul 29, 2:33 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     WRENTHAM                42.07N  71.33W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            8-INCH DIAMETER LIMB DOWN ON ROUTE 121.

0130 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.

0200 PM     FLOOD            FRANKLIN                42.09N  71.39W
07/29/2013                   NORFOLK            MA   AMATEUR RADIO

            RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
            MINOR STREET FLOODING.

&&

JWD
Special weather statement, Jul 29, 3:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.

LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
      4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181

JWD
Special weather statement, Jul 29, 3:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013

MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.

BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.

THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
      4226 7187 4230 7184 4220 7164 4202 7198
      4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Jul 29, 12:35 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 29, 12:45 PM EDTSevere Thunderstorm WarningBOXNorfolk45 min
Jul 29, 1:06 PM EDTAreal Flood AdvisoryBOXNorfolk, Suffolk114 min
Jul 29, 1:32 PM EDTSpecial Weather StatementBOXSuffolk43 min
Jul 29, 1:38 PM EDTSpecial Marine WarningBOX52 min
Jul 29, 3:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 29, 3:24 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 29, 4:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk48 min
Jul 29, 4:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk49 min
Jul 29, 4:29 PM EDTSpecial Weather StatementBOXMiddlesex46 min
Jul 29, 4:32 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex43 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk47 min
Jul 29, 4:59 PM EDTSpecial Marine WarningBOX46 min
Jul 29, 5:13 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex47 min
Jul 29, 6:41 PM EDTSpecial Weather StatementBOXMiddlesex49 min
Jul 29, 7:04 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Jul 29, 7:18 PM EDTSpecial Marine WarningBOX57 min
Jul 29, 7:26 PM EDTSpecial Weather StatementBOXSuffolk49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.